Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 1, 2018, 6:56 PM MDT for Grant County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 6:56 PM MDT (00:56 UTC)
- Expired
- Sep 1, 2018, 7:45 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, NM
The radar
The El Paso radar (KEPZ), 188 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WUUS54 KEPZ 020056
SVREPZ
NMC017-020145-
/O.NEW.KEPZ.SV.W.0063.180902T0056Z-180902T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
656 PM MDT SAT SEP 1 2018
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
North central Grant County in south central New Mexico...
* Until 745 PM MDT.
* At 654 PM MDT, severe thunderstorms were located north of Pinos
Altos, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sapillo Creek Valley...
Portions of the Gila Wilderness...
Cherry Creek Campground...
Copperas Vista...
Fierro...
Pinos Altos...
Lake Roberts...
Sapillo Campground...
and McMillan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3284 10805 3284 10844 3317 10846 3317 10807
TIME...MOT...LOC 0054Z 239DEG 49KT 3291 10812
HAIL...1.00IN
WIND...60MPH
$$
ROGASH1 follow-up statement
956
WWUS54 KEPZ 020137
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
737 PM MDT SAT SEP 1 2018
NMC017-020146-
/O.EXP.KEPZ.SV.W.0063.000000T0000Z-180902T0145Z/
Grant NM-
737 PM MDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY
WILL EXPIRE AT 745 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3284 10805 3284 10844 3317 10846 3317 10807
TIME...MOT...LOC 0136Z 239DEG 49KT 3314 10766
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:14 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 3:14 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 314 PM MDT Sat Sep 1 2018 .SYNOPSIS... Monsoon moisture will fuel scattered thunderstorms this evening through at least the middle part of the coming week. A few storms may be capable of producing 1 to 2 inches of rain in a very short amount of time, which could lead to flooding of low water crossing and other flood prone areas. Our high temperatures Sunday through the middle of the coming week will run a couple of degrees below average. && .DISCUSSION... An upper level trough has moved into the border region and currently sits just to our west over Arizona. Occasional short wave troughs embedded in the flow of the main trough have been (and will continue) to rotate around the main trough and across our area tonight and Sunday. The little troughs, combined with our monsoon moisture that has returned, are helping to fuel isolated to scattered thunderstorms today. Since the upper level trough will not be in much of a hurry to move off, we will continue to see a threat for thunderstorms tonight through Monday. With our above average moisture in place to help fuel efficient thunderstorms, we could see some isolated flooding of low water crossings and other flood prone areas today through Monday. On Tuesday the upper level trough will drift a little closer to our area and that will help move some of our moisture to the east of the region. So for Tuesday and Wednesday we will see somewhat lower rain chances, especially out west. But on Thursday an east push at the surface will help increase our moisture again so we will be back to seeing scattered afternoon and evening thunderstorm to finish out the work week. Both of the extended GFS and ECMWF indicate that an upper level ridge will nose its way back into the southwest U.S. and that will start a drying trend for us for next weekend. Taking a quick look at our upcoming temperatures. Today's highs will be near seasonal averages, but after today with our increased moisture and rain chances we will see our high temperatures run a few degrees below average. As the east push comes in on Thursday we may see our high temperatures dip to around five degrees below average. If the upper level ridge returns for next weekend, we will see our afternoon high temperatures creep back up toward average for Saturday and Sunday. && .AVIATION...Valid 02/00Z-03/00Z... P6SM SCT-BKN060-080 BKN-OVC150-200 through 15Z. Scattered 1-3SM TSRAGS BKN030-050 expected across area through 06Z with isolated storms possible through the remainder of the night. Additional storm development expected after 18Z, especially over mountain areas. Winds generally westerly at 5-15KTS except near storms. && .FIRE WEATHER... Better moisture has returned to the region and an upper trough moving in from the west will linger across the region through much of the upcoming week. This trough will keep a daily chance for showers and thunderstorms going with some locally heavy rain possible with the strongest storms which could lead to some flooding issues. There will be some drier air moving into western zones for Tuesday and Wednesday but then the moisture will return again. Relative humidities will be much higher(mainly 25%+) than recent days as temperatures will also accompany this increasing moisture and drop to near or slightly below normal. Winds will continue to remain fairly light through the period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 69 88 68 88 / 30 20 30 20 Sierra Blanca 65 84 64 82 / 30 20 50 30 Las Cruces 63 86 63 86 / 40 20 30 20 Alamogordo 63 85 61 86 / 40 50 40 10 Cloudcroft 48 66 47 65 / 50 50 50 40 Truth or Consequences 62 84 61 85 / 40 30 30 20 Silver City 58 80 58 79 / 30 30 40 20 Deming 63 85 61 87 / 30 20 30 10 Lordsburg 62 84 61 85 / 30 30 40 10 West El Paso Metro 68 86 66 87 / 30 20 30 20 Dell City 66 88 66 87 / 40 50 50 30 Fort Hancock 68 88 68 87 / 30 20 40 20 Loma Linda 64 84 64 83 / 30 20 30 20 Fabens 67 87 66 87 / 30 20 30 20 Santa Teresa 66 86 65 87 / 30 20 30 20 White Sands HQ 65 86 63 87 / 40 20 30 20 Jornada Range 62 87 61 87 / 40 20 40 20 Hatch 62 88 62 87 / 40 20 30 20 Columbus 65 86 63 87 / 30 20 30 20 Orogrande 66 86 64 86 / 40 30 30 20 Mayhill 55 73 52 73 / 60 40 50 40 Mescalero 56 75 53 73 / 40 40 40 40 Timberon 55 75 53 72 / 50 40 50 40 Winston 56 78 53 77 / 40 50 40 40 Hillsboro 60 82 59 83 / 40 50 40 30 Spaceport 60 85 60 85 / 40 30 40 20 Lake Roberts 54 79 53 77 / 40 40 40 40 Hurley 58 81 58 81 / 30 40 40 20 Cliff 55 83 56 83 / 30 30 40 20 Mule Creek 57 81 58 80 / 30 30 40 20 Faywood 60 81 60 82 / 40 40 40 20 Animas 63 83 61 84 / 30 30 40 20 Hachita 62 84 60 85 / 30 30 40 20 Antelope Wells 60 81 59 82 / 30 40 40 30 Cloverdale 59 79 59 79 / 30 30 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Grzywacz
Hazardous weather outlook, Sep 1, 11:45 AM MDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1145 AM MDT Sat Sep 1 2018 NMZ401>417-TXZ418>424-021745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1145 AM MDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue/redevelop this afternoon and evening. A few storms will be capable of producing strong outflow winds to 60 mph and produce rain fall totals of 1 to 2 inches of rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Our threat for thunderstorms and heavy rain will continue for most of the coming week. A few storms will be able to produce excessive rain leading to isolated flash flooding of low water crossings and flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather to our office via the 800 spotter number or via Twitter using our office username @NWSElPaso
In the hours before
Special weather statement, Sep 1, 4:12 PM MDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service El Paso TX 412 PM MDT SAT SEP 1 2018 NMZ402-408-012300- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM- 412 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL 500 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Beaverhead, or 11 miles southwest of Poverty Creek, moving east at 15 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Poverty Creek, Chloride and Portions of the Aldo Leopold Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3348 10766 3326 10766 3330 10800 3348 10800 TIME...MOT...LOC 2212Z 269DEG 14KT 3340 10799 FAUSETT
Special weather statement, Sep 1, 5:06 PM MDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service El Paso TX 506 PM MDT SAT SEP 1 2018 NMZ402-408-409-020000- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 506 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT AND NORTHWESTERN SIERRA COUNTIES UNTIL 600 PM MDT... At 505 PM MDT, Doppler radar was tracking strong thunderstorms over the area, moving east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Elephant Butte Lake, Rock House, North Monticello Point, Las Placitas, Engle, South Monticello Campground, Monticello, Lost Canyon, City of Elephant Butte, San Miguel, Winston, Chloride, Poverty Creek, Alamosa Canyon, Chise, Rock Canyon, Hot Springs Landing, Lakeshore Highlands, Cuchillo and Portions of the Aldo Leopold Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3348 10696 3316 10695 3316 10800 3348 10800 TIME...MOT...LOC 2305Z 142DEG 156KT 3267 10756 ROGASH
Special weather statement, Sep 1, 5:55 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service El Paso TX 555 PM MDT SAT SEP 1 2018 NMZ402-408-409-020100- Eastern Black Range Foothills NM- Southern Gila Highlands/Black Range NM-Sierra County Lakes NM- 555 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND NORTHWESTERN SIERRA COUNTIES UNTIL 700 PM MDT... At 554 PM MDT, Doppler radar was tracking a strong thunderstorms over the area moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... North Monticello Point, South Monticello Campground, Lower Palomas Canyon, San Miguel, Winston, Chloride, Palomas, Hot Springs Landing, Williamsburg, Lakeshore Highlands, Cuchillo, Elephant Butte Lake, Portions of the Aldo Leopold Wilderness, Upper Palomas Canyon, Truth or Consequences, Lost Canyon, City of Elephant Butte, Ash Canyon, Hermosa and Alamosa Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3334 10712 3299 10713 3298 10797 3336 10798 TIME...MOT...LOC 2354Z 142DEG 49KT 3317 10763 ROGASH
Special weather statement, Sep 1, 5:59 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service El Paso TX
559 PM MDT SAT SEP 1 2018
TXZ421-422-020045-
Southern Hudspeth Highlands TX-Salt Basin TX-
559 PM MDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUDSPETH COUNTY
UNTIL 645 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles south of Salt Flat, or 22 miles northeast of Sierra Blanca,
moving north at 15 mph.
Pea size hail and winds in excess of 45 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Hudspeth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in El Paso.
&&
LAT...LON 3132 10503 3138 10523 3173 10515 3166 10491
3153 10491
TIME...MOT...LOC 2359Z 199DEG 14KT 3143 10511
FAUSETTSpecial weather statement, Sep 1, 6:51 PM MDT, 5 minutes before
Special Weather Statement National Weather Service El Paso TX 651 PM MDT SAT SEP 1 2018 NMZ401>403-020130- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 651 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 730 PM MDT... At 647 PM MDT, Doppler radar was tracking strong thunderstorms over the area moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Silver City, Hanover, Cherry Creek Campground, Pinos Altos, Sapillo Campground, McMillan Campground, Mangas Valley, Sapillo Creek Valley, Santa Clara, Tyrone Mine, Camp Thunderbird, Hurley, Little Walnut Village, Lake Roberts, Georgetown, Portions of the Gila Wilderness, Arenas Valley, Copperas Vista, Gila Hot Springs, Fierro and Rocky Canyon Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3261 10846 3320 10849 3320 10799 3263 10794 TIME...MOT...LOC 0047Z 239DEG 49KT 3300 10760 ROGASH
Special weather statement, Sep 1, 6:56 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 656 PM MDT SAT SEP 1 2018 NMZ401>403-020145- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- 656 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 745 PM MDT... At 655 PM MDT, Doppler radar was tracking a strong thunderstorm near Tyrone, moving northeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arenas Valley, Pinos Altos, Tyrone, Cobre, Mangas Valley, Santa Clara, Tyrone Mine, Silver City, North Hurley, Bayard, Fort Bayard, Hurley and Little Walnut Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3258 10838 3274 10848 3292 10819 3268 10804 TIME...MOT...LOC 0055Z 242DEG 10KT 3270 10835 FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:04 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
| Sep 1, 6:51 PM MDT | Special Weather Statement | EPZ | Grant | 39 min |
| Sep 1, 6:56 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Sep 1, 7:08 PM MDT | Special Weather Statement | EPZ | Doña Ana | 52 min |
| Sep 1, 8:42 PM MDT | Special Weather Statement | EPZ | Grant | 48 min |
| Sep 1, 9:15 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 45 min |
| Sep 2, 1:01 AM MDT | Severe Thunderstorm Warning | EPZ | Grant | 44 min |
| Sep 2, 1:52 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Sep 2, 2:07 PM MDT | Flash Flood Warning | EPZ | Otero | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.